Pain Relief Patches

Discussion in 'Health and Fitness' started by tafft, Feb 2, 2013.

Welcome to the Army Rumour Service, ARRSE

The UK's largest and busiest UNofficial military website.

The heart of the site is the forum area, including:

  1. Gentlemen,I apologise in advance for bringing up a subject that has been previously discussed but would appreciate some input.
    I suffer with severe arthritis and also have a fairly serious heart condition.I can`t take anti inflammatory`s and take Tramadol with Paracetemol for the arthritic pain and this is my concern,I know Tramadol can be habit forming.
    Several years ago I was given slow release patches for the pain but had a reaction that scared me,couldn`t sleep,itching so much I drew blood and was generally as high as a kite,after that I was put on Tramadol.
    If anyone is using patches currently how do you find them?What if any are the side effects with emphasis on their effect on heart rates,[do they increase it}What are their names?
    I ask about heart rates because the problem I suffer with is tachycardia for which I have a defibrallator fitted.
    Thank you
  2. If you've arthritis then at some point you'll probably have to put up with dependence on drugs. If Tramadol helps then so be it. It depends on the patches and what drug they contain. There are Diclofenac patches but they're very large. I think all the rest will be opioids. Some people find TENS machines useful.
  3. Oh and the itching would suggest you were on too high a dose of an opioid patch.
  4. Can`t use Tens machines because they use electric impulses which would almost certainly cause arrythmia,I understand what you said about too strong a dose with the patches and that may be worth discussing with my GP,thank`s Jarrod.
    • Like Like x 1
  5. If it we're me i'd crack on with the best combination of drugs that gives the most relief - don't worry about habit forming for now.
  6. A referral to a pain clinic may be useful if you aren't getting good pain control. Other slow release drugs are also available.
    • Like Like x 1
  7. After trying to reduce my reliance on tramadol, with very nasty withdrawal symptoms, I went onto co-codamol which take almost all of the pain away.

    As jarrod says, ask your doc for a referral to a pain management clinic, it may be the best thing you've done it years and if it doesn't do anything for you, at least you've tried!
  8. 100% agree with the above posts, speak to your doc about referal to the pain team.

    Have you heard of Mezalor Matrix patches? not too sure if they can be issued by a doctor before a pain team appt.

    Maybe the Tramadol is a good thing if it works.
  9. Be very careful with the the patches, not everyone is suitable, I am under a pain management regime of Zydol which is another version of tramadol,I was taken off zydol a couple of years back and put on patches, I still carry the scars of the patch burns, the patches also played havoc with my heart and blood pressure!!I was then put on liqui-morph which was so powerful I was in la la land, I was put back on zydol since then no problems, and considering that my cervical spine damage is increasing from day to day, I think the pain management team are doing a great job.
  10. That liquid morphine is mad !!!! not to be messed with. Is the Zydol another name for Durogesic Dtrans ? the Dtrans do leave burn marks and tend to lose all stickyness on the skin.

    I can guess the pain team can only manage the pain ?
  11. BiscuitsAB

    BiscuitsAB LE Moderator

    ha you lot sound like a bunch of old worn out squaddie.. oh sorry you are. Budge over and make a bit of room then.

    As the Stones once said "I can't get no satisfaction"

    My problem is neuropathy. I've got phantom limb pain, except I've still got the limb!!!! Yep I'm an amputation walt! In all seriousness my feet got mashed up and the nerve damage is pretty severe.

    I've tried amatriptaline,gabapentine, pregabaline and most recently tegratol (carbomezapine ( i think) ) all of them work a treat for the pain but all of them put me on my ARRSe and leave me unable to function so I don't take them. And I rely on a co-codamol, tramadol and zopiclone cocktail if i want to get some sleep.

    If anyone wants to swap pains and disabilitys for a while I'm up for it because mines boring the tits off of me now :)
  12. I just take over the counter Co-Codamol, try to take as few as possible. Meloxicam really upset my guts but I try to avoid opioids as they alter my ability to function. Chronic pain is miserable though.
    • Like Like x 1
  13. Over the counter co codamol bungs me up better than a ration pack. Co codamol, tramadol AND zopiclone, thats a pretty hefty cocktail.
  14. BiscuitsAB

    BiscuitsAB LE Moderator

    I know :) I'm off my tits for hours and I stumble around in the mornings walking into door frames and such its a bit of a wheeze, but its the only way I get any sleep on the bad days. Which is what today is.
  15. 1 tot of liqui-morph I just used to sailaway,a far betterhigh than my kidbrothers funny oil!!